For the last 45 days I have been taking one or two capsules to alleviate "migraine stomach" resulting in vomiting and diahreea, occuring about once avery two weeks. I am down to one. The symptoms have not reoccured. What danger am I in if I continue it forever. I am willing to take 1/2 or less daily. It must be a bacterial infection, right?
Flagyl is an antibacterial drug. It is used to kill any bacteria in the body that are causing infection. As you are treated with Flagyl, you may start to feel better, but that does not mean the infection is entirely gone. Take all of the medication that was prescribed. Your doctor is the best person to talk to about long-term treatment.
I would want to know what infection I was trying to get rid of before I took an antibiotic long term. Taking long term sub therapeutic doses, as you are, can lead to bacteria that are resistant to antibiotics. I can't find anything that says you treat stomach migraines with antibiotics. Stomach migraines are very rare in adults.
Long term use of any antibiotic is not a good idea as the effectiveness decreases the longer you take them. Use of this medication for prolonged or repeated periods may result in oral thrush which you'll notice as white patches in your mouth. Yes this is a bacterial infection. Unless you have a problem with your drinking water or some other environmental problem this ailment shouldn't reoccur.
- Flagyl Information for Consumers
- Flagyl Information for Healthcare Professionals (includes dosage details)
- Side Effects of Flagyl (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 30 Aug 2011 • 1 answer
Posted 19 Mar 2013 • 1 answer
Posted 3 Feb 2014 • 2 answers
Posted 14 Feb 2014 • 1 answer
Flagyl - I have a stomach pain I'm 15 years old my parents gave me flaygl to clean my stomach cause?
Posted 28 Aug 2016 • 2 answers